Tags: allegra, allergies, antihistimine, asthma, drugs, health, hives, medications, pepcid, urticaria

Why Pepcid AC for hives

On Health & Drugs & Medications » Allergies & Asthma

1,620 words with 6 Comments; publish: Tue, 18 Dec 2007 14:25:00 GMT; (900156.25, « »)

I've seen several posts where people will take allegra or another antihistimine and pepcid AC for hives. I have urticaria and take allegra but what does the pepcid ac do?

All Comments

Leave a comment...

  • 6 Comments
    • Allergies and reflux are very closely associated.
      #1; Tue, 18 Dec 2007 17:30:00 GMT
    • i never heard that - in what way? what do they have to do with each other?
      #2; Tue, 18 Dec 2007 17:31:00 GMT
    • Cyndi, food allergies can cause reflux and post nasal drip can cause reflux because the drip upsets the stomach. In our family the food allergies caused the reflux for myself and my one daughter. My other daughter does not have food allergies and she has never had reflux even though she has the worst inhaled allergies in our family.
      #3; Tue, 18 Dec 2007 17:32:00 GMT
    • i never heard that - in what way? what do they have to do with each other?

      If you do a web search, you'll see that both kinds of medications impact histamines in the body. Anecdotally, I've noticed that I suffer from indigestion less when I'm medicating myself for environmental allergies. Then again, I'm probably just eating better because it's Spring Time!

      #4; Tue, 18 Dec 2007 17:33:00 GMT
    • I just learned this as well. Tuesday night my uvula was swollen again and I went to the allergist on Wednesday. He told me to take a two week supply of Prilosec OTC. He said I probably have silent heartburn and that can cause swelling of the uvula.
      #5; Tue, 18 Dec 2007 17:34:00 GMT
    • Excessive mucus production and drainage, causes an increase in stomach acid production.. the excess acid production induce reflux that irritates the airways and can cause snus complications as well. Thus the use of Pepcid Ac is most likely being used to cure a possible secondary symptom.. not hives themselves.

      Sincerely,

      MG

      #6; Tue, 18 Dec 2007 17:35:00 GMT